MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-175SOL180
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used to treat a proximal to distal superficial femoral artery (sfa) at 70-80% stenosis.One treatment was completed at low speed and an additional treatment at medium speed.When high speed was on, the oad stopped spinning.The physician pulled the oad out, however, only half of the device was removed while the viperwire guide wire and crown fragments remained in vivo.A 5mm balloon was used to remove the crown fragment.The guide wire was successfully entrapped.The procedure was abandoned and the patient was stable.
 
Additional Manufacturer Narrative
The oad was returned with the guide wire to csi for analysis.The driveshaft was confirmed to be fractured 48cm from the tip bushing.No other damage was observed on the device.Further investigation of the device revealed a stall event which confirmed the reported complaint of device stopped spinning.Scanning electron microscope analysis of the fractured filars showed evidence of fatigue which is an indication that the driveshaft was spun in a high stress environment.The total spin time during the procedure was 9.83 minutes with one driveshaft cartridge.The exchangeable oad instructions for use specifies a maximum spin time of 8 minutes per cartridge.It is unknown if the long spin time contributed to the fracture and the root cause of the damage was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Related manufacturer report number: 3004742232-2022-00193.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15259128
Report Number3004742232-2022-00192
Device Sequence Number17589201
Product Code MCW
UDI-Device Identifier10852528005893
UDI-Public(01)10852528005893(17)221231(10)361136
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBP-EX-175SOL180
Device Catalogue Number7-10030-09
Device Lot Number361136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American